promotion image of download ymail app
Promoted
Anonymous
Anonymous asked in HealthDiseases & ConditionsDiabetes · 9 months ago

Do you have to eat after taking your last insulin of the day with high blood sugar?

I have to take it 4 times a day because my blood sugar was in the 300’s. I eat 3 times a day with 3 shots set on 5. I have to take the last one at night set to 10 and I’m curious if I must have a snack or meal. We weren’t sure.

5 Answers

Relevance
  • 9 months ago
    Favorite Answer

    You might try eating 8 -10 ounces of green beans (fresh, frozen, or canned) with some salt 15 minutes before going to bed. This will help lower your morning blood sugar levels. The green beans are low in carbs and have enough protein, magnesium, and tryptophan to carry the body through the night.

    You also need to increase your daily water intake. If the body is low on water and salt the brain will be running on almost 100% sugar. It will also raise the levels of sugar in your blood so that it can work properly. Oddly enough, the body needs insulin to be able to use sugar as energy but the brain does not require it at all.

    Studies have shown that dehydration is connected to insulin resistance. This is due to the fact that blood is normally 94% water and when you get dehydrated it loses 8% of its water volume, causing it to thicken. The thicken blood hinders the function of insulin. Water regulates everything in the body and salt regulates blood sugar.

    • Commenter avatarLogin to reply the answers
  • 9 months ago

    It doesnt matter how many times you ask or what answers you get, you honestly need to ask your doctor. It really matters if your insulin is short acting or long acting, etc, and what your blood sugar is at the time. Without that information nobody can give you a yes or no answer and be 100% correct.

    • Commenter avatarLogin to reply the answers
  • Cammie
    Lv 7
    9 months ago

    You asked the same question a few days ago.

    • ...Show all comments
    • micksmixxx
      Lv 7
      9 months agoReport

      @Cammie. What he actually means is that he doesn't have the intelligence to understand what information was given.

    • Commenter avatarLogin to reply the answers
  • 9 months ago

    Further to my response to you a few days ago, you need to use a modicum of intelligence.

    If your blood sugar level is higher than the 'normal' range, you do NOT need to eat after your last injection of the day.

    Although CarolOklaNola is correct in what she says about dying from low blood sugar, she is missing the point. Your last injection of the day would be a long-acting insulin, which would not normally lower blood sugar levels so drastically. It's designed to work over an extended period of time ... anywhere from 16 to 30 hours. This is called a basal insulin, that would come under many different names.

    How long have you actually been diagnosed as a diabetic, my friend? I ask as you SHOULD have been given contact details of members of your diabetes support team ... doctor/endocrinologist, diabetes specialist nurse, certified diabetes educator, dietitian, etc. ... who you SHOULD be able to contact out of hours. They SHOULD also ensure that you are given appropriate training on what to do if your blood sugar levels are higher, or lower, than they should be. i.e. what to do when these events occur, and whether you should be eating if your blood sugar level is higher than it should be.

    Edit:

    It appears that I've upset some clowns who know very little, if anything, about diabetes. I pity their lack of intelligence and willingness to learn.

    • ...Show all comments
    • micksmixxx
      Lv 7
      9 months agoReport

      @◄♦►. Yes, and talking out of your rear end YET AGAIN, offering information that is totally irrelevant ... the same rubbish that YOU always spout, clown. MAYBE he attended the same classes in stupidity that you appear to have attended?

    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 9 months ago

    No, but you can die from low blood sugar.

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.